MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY SPATULA
Model Number 420184-14
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the permanent cautery spatula instrument had a broken cable.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use with no issue.The surgeon was dissecting when the issue occurred.The issue was not resolved to opening/closing of the grips, left/right (yaw) motion of the grips, or up/down (pitch) motion of the wrist.One cable was visibly protruding from the distal end of the instrument.The protruding cable was not the one that controls opening/closing of the jaws or that controls up/down motion of the wrist.The silver cable was broken.There was no loss of cautery or sign of thermal damage.The instrument did not collide with any other instrument or tool during the procedure.No fragment fell into the patient.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery spatula (pcs) instrument was analyzed and found to have a broken pitch cable at the proximal clevis hole.The broken cable segment that contains the crimp was still installed in the clevis.The cable was fully broken.There was no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing induced issue.The components surrounding the broken cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable breaking.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.Review of the provided image is consistent with the alleged complaint: a broken pitch cable was observed.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18984618
Report Number2955842-2024-12833
Device Sequence Number11486591
Product Code NAY
UDI-Device Identifier00886874111543
UDI-Public(01)00886874111543(10)K10220802
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420184-14
Device Catalogue Number420184
Device Lot NumberK10220802 046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexFemale